• Previous Article
    Optimal preventive "maintenance-first or -last" policies with generalized imperfect maintenance models
  • JIMO Home
  • This Issue
  • Next Article
    Analysis of $ D $-$ BMAP/G/1 $ queueing system under $ N $-policy and its cost optimization
doi: 10.3934/jimo.2019105

Hölder strong metric subregularity and its applications to convergence analysis of inexact Newton methods

1. 

School of Mathematics, Yunnan Normal University, Kunming, Yunnan 650500, China

2. 

Pan-Asia Business School, Yunnan Normal University, Kunming, Yunnan 650092, China

* Corresponding author: Wei Ouyang

Received  August 2018 Revised  April 2019 Published  September 2019

Fund Project: The first author is supported by the National Natural Science Foundation of the People's Republic of China (grant 11801500, 61663049) and the Yunnan Provincial Science and Technology Research Program (grant 2017FD070). The second author is supported by the Yunnan Provincial Science and Technology Research Program (grant 2017FB103), Yunnan Provincial Philosophy and Social Science Project (grant YB2016016) and Scientific Research Foundation of Yunnan Provincial Education Department(grant 2016ZZX080).

In this paper we conduct local convergence analysis of the inexact Newton methods for solving the generalized equation $ 0\in f(x)+F(x) $ under the assumption of Hölder strong metric subregularity, where $ f : X \rightarrow Y $ is a single-valued mapping while $ F : X \rightrightarrows Y $ is a set-valued mapping between arbitrary Banach spaces. Our work are proceeded as twofold: we first explore fully the property of Hölder strong metric subregularity by establishing a verifiable necessary and sufficient condition as well as discussing its stability under small perturbations, and secondly, with the help of aforementioned theoretical analysis, we conclude that every sequence generated by the inexact (quasi) Newton method and staying in a neighborhood of the solution $ \bar x $ is convergent (superlinearly) of order $ p(1+q) $ where $ p $ is the order of Hölder strong metric subregularity imposed on the mapping $ f+F $ and $ q $ is the order of Hölder calmness property for the derivative $ Df $ while $ p $ and $ q $ complement each other as long as $ p(1+q)\geq 1 $.

Citation: Wei Ouyang, Li Li. Hölder strong metric subregularity and its applications to convergence analysis of inexact Newton methods. Journal of Industrial & Management Optimization, doi: 10.3934/jimo.2019105
References:
[1]

S. AdlyR. Cibulka and H. V. Ngai, Newton's method for solving inclusions using set-valued approximations, SIAM J. Optim., 25 (2015), 159-184.  doi: 10.1137/130926730.  Google Scholar

[2]

S. AdlyH. V. Ngai and V. V. Nguyen, Stability of metric regularity with set-valued perturbations and application to Newton's method for solving generalized equations, Set-Valued Var. Anal., 25 (2017), 543-567.  doi: 10.1007/s11228-017-0438-3.  Google Scholar

[3]

R. CibulkaA. L. Dontchev and M. H. Geoffroy, Inexact Newton methods and Dennis-Moré theorems for nonsmooth generalized equations, SIAM J. Control Optim., 53 (2015), 1003-1019.  doi: 10.1137/140969476.  Google Scholar

[4]

R. CibulkaA. L. Dontchev and A. Y. Kruger, Strong metric subregularity of mappings in variational analysis and optimization, J. Math. Anal. Appl., 457 (2018), 1247-1282.  doi: 10.1016/j.jmaa.2016.11.045.  Google Scholar

[5]

R. S. DemboS. C. Eisenstat and T. Steihaug, Inexact Newton methods, SIAM J. Numer. Anal., 19 (1982), 400-408.  doi: 10.1137/0719025.  Google Scholar

[6]

J. E. Dennis Jr. and J. J. Moré, A characterization of superlinear convergence and its application to quasi-Newton methods, Math. Comp., 28 (1974), 549-560.  doi: 10.1090/S0025-5718-1974-0343581-1.  Google Scholar

[7]

A. L. Dontchev and R. T. Rockafellar, Implicit Functions and Solution Mappings, Springer Monographs in Mathematics, Springer, Berlin, 2009. doi: 10.1007/978-0-387-87821-8.  Google Scholar

[8]

A. L. Dontchev and R. T. Rockafellar, Newton's method for generalized equations: A sequential implicit function theorem, Math. Program. Series B, 123 (2010), 139-159.  doi: 10.1007/s10107-009-0322-5.  Google Scholar

[9]

A. L. Dontchev, Generalizations of the Dennis-Moré theorem, SIAM J. Optim., 22 (2012), 821-830.  doi: 10.1137/110833567.  Google Scholar

[10]

A. L. Dontchev and R. T. Rockafellar, Convergence of inexact Newton methods for generalized equations, Math. Program. Series B, 139 (2013), 115-137.  doi: 10.1007/s10107-013-0664-x.  Google Scholar

[11]

A. F. Izmailov and M. V. Solodov, Newton-Type Methods for Optimization and Variational Problems, Springer Series in Operations Research and Financial Engineering, Springer, New York, 2014. doi: 10.1007/978-3-319-04247-3.  Google Scholar

[12]

A. Y. Kruger, Error bounds and Hölder metric subregularity, Set-Valued Var. Anal., 23 (2015), 705-736.  doi: 10.1007/s11228-015-0330-y.  Google Scholar

[13]

G. Y. Li and B. S. Mordukhovich, Hölder metric subregularity with applications to proximal point method, SIAM J. Optim., 22 (2012), 1655-1684.  doi: 10.1137/120864660.  Google Scholar

[14]

B. S. Mordukhovich and W. Ouyang, Higher-order metric subregularity and its applications, J. Global Optim., 63 (2015), 777-795.  doi: 10.1007/s10898-015-0271-x.  Google Scholar

[15]

A. Uderzo, A strong metric subregularity analysis of nonsmooth mappings via steepest displacement rate, J. Optim. Theory Appl., 171 (2016), 573-599.  doi: 10.1007/s10957-016-0952-8.  Google Scholar

[16]

B. Zhang and X. Y. Zheng, Well-posedness and generalized metric subregularity with respect to an admissible function, Sci. China Math., 62 (2019), 809-822.  doi: 10.1007/s11425-017-9204-5.  Google Scholar

[17]

X. Y. Zheng and K. F. Ng, Hölder stable minimizers, tilt stability, and Hölder metric regularity of subdifferentials, SIAM J. Optim., 25 (2015), 416-438.  doi: 10.1137/140959845.  Google Scholar

[18]

X. Y. Zheng and J. X. Zhu, Generalized metric subregularity and regularity with respect to an admissible function, SIAM J. Optim., 26 (2016), 535-563.  doi: 10.1137/15M1016345.  Google Scholar

show all references

References:
[1]

S. AdlyR. Cibulka and H. V. Ngai, Newton's method for solving inclusions using set-valued approximations, SIAM J. Optim., 25 (2015), 159-184.  doi: 10.1137/130926730.  Google Scholar

[2]

S. AdlyH. V. Ngai and V. V. Nguyen, Stability of metric regularity with set-valued perturbations and application to Newton's method for solving generalized equations, Set-Valued Var. Anal., 25 (2017), 543-567.  doi: 10.1007/s11228-017-0438-3.  Google Scholar

[3]

R. CibulkaA. L. Dontchev and M. H. Geoffroy, Inexact Newton methods and Dennis-Moré theorems for nonsmooth generalized equations, SIAM J. Control Optim., 53 (2015), 1003-1019.  doi: 10.1137/140969476.  Google Scholar

[4]

R. CibulkaA. L. Dontchev and A. Y. Kruger, Strong metric subregularity of mappings in variational analysis and optimization, J. Math. Anal. Appl., 457 (2018), 1247-1282.  doi: 10.1016/j.jmaa.2016.11.045.  Google Scholar

[5]

R. S. DemboS. C. Eisenstat and T. Steihaug, Inexact Newton methods, SIAM J. Numer. Anal., 19 (1982), 400-408.  doi: 10.1137/0719025.  Google Scholar

[6]

J. E. Dennis Jr. and J. J. Moré, A characterization of superlinear convergence and its application to quasi-Newton methods, Math. Comp., 28 (1974), 549-560.  doi: 10.1090/S0025-5718-1974-0343581-1.  Google Scholar

[7]

A. L. Dontchev and R. T. Rockafellar, Implicit Functions and Solution Mappings, Springer Monographs in Mathematics, Springer, Berlin, 2009. doi: 10.1007/978-0-387-87821-8.  Google Scholar

[8]

A. L. Dontchev and R. T. Rockafellar, Newton's method for generalized equations: A sequential implicit function theorem, Math. Program. Series B, 123 (2010), 139-159.  doi: 10.1007/s10107-009-0322-5.  Google Scholar

[9]

A. L. Dontchev, Generalizations of the Dennis-Moré theorem, SIAM J. Optim., 22 (2012), 821-830.  doi: 10.1137/110833567.  Google Scholar

[10]

A. L. Dontchev and R. T. Rockafellar, Convergence of inexact Newton methods for generalized equations, Math. Program. Series B, 139 (2013), 115-137.  doi: 10.1007/s10107-013-0664-x.  Google Scholar

[11]

A. F. Izmailov and M. V. Solodov, Newton-Type Methods for Optimization and Variational Problems, Springer Series in Operations Research and Financial Engineering, Springer, New York, 2014. doi: 10.1007/978-3-319-04247-3.  Google Scholar

[12]

A. Y. Kruger, Error bounds and Hölder metric subregularity, Set-Valued Var. Anal., 23 (2015), 705-736.  doi: 10.1007/s11228-015-0330-y.  Google Scholar

[13]

G. Y. Li and B. S. Mordukhovich, Hölder metric subregularity with applications to proximal point method, SIAM J. Optim., 22 (2012), 1655-1684.  doi: 10.1137/120864660.  Google Scholar

[14]

B. S. Mordukhovich and W. Ouyang, Higher-order metric subregularity and its applications, J. Global Optim., 63 (2015), 777-795.  doi: 10.1007/s10898-015-0271-x.  Google Scholar

[15]

A. Uderzo, A strong metric subregularity analysis of nonsmooth mappings via steepest displacement rate, J. Optim. Theory Appl., 171 (2016), 573-599.  doi: 10.1007/s10957-016-0952-8.  Google Scholar

[16]

B. Zhang and X. Y. Zheng, Well-posedness and generalized metric subregularity with respect to an admissible function, Sci. China Math., 62 (2019), 809-822.  doi: 10.1007/s11425-017-9204-5.  Google Scholar

[17]

X. Y. Zheng and K. F. Ng, Hölder stable minimizers, tilt stability, and Hölder metric regularity of subdifferentials, SIAM J. Optim., 25 (2015), 416-438.  doi: 10.1137/140959845.  Google Scholar

[18]

X. Y. Zheng and J. X. Zhu, Generalized metric subregularity and regularity with respect to an admissible function, SIAM J. Optim., 26 (2016), 535-563.  doi: 10.1137/15M1016345.  Google Scholar

[1]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[2]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[3]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[4]

Mehdi Bastani, Davod Khojasteh Salkuyeh. On the GSOR iteration method for image restoration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 27-43. doi: 10.3934/naco.2020013

[5]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[6]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[7]

Zexuan Liu, Zhiyuan Sun, Jerry Zhijian Yang. A numerical study of superconvergence of the discontinuous Galerkin method by patch reconstruction. Electronic Research Archive, 2020, 28 (4) : 1487-1501. doi: 10.3934/era.2020078

[8]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[9]

Noah Stevenson, Ian Tice. A truncated real interpolation method and characterizations of screened Sobolev spaces. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5509-5566. doi: 10.3934/cpaa.2020250

[10]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, , () : -. doi: 10.3934/era.2020120

[11]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[12]

Gang Bao, Mingming Zhang, Bin Hu, Peijun Li. An adaptive finite element DtN method for the three-dimensional acoustic scattering problem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020351

[13]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[14]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[15]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[16]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[17]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[18]

Aihua Fan, Jörg Schmeling, Weixiao Shen. $ L^\infty $-estimation of generalized Thue-Morse trigonometric polynomials and ergodic maximization. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 297-327. doi: 10.3934/dcds.2020363

[19]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[20]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

2019 Impact Factor: 1.366

Article outline

[Back to Top]